Wisconsin, 2021Cold in Wisconsin, February 14, 2021
February 14, 2021 · NWS GRB · 5 events in 5 counties and zones
Cold air remained across northern Wisconsin on the morning of February 14th with lows of -15 F to -30 F. The combination of the bitter cold and light winds created wind chills of -35 F to -40 F across central and north-central Wisconsin.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air remained across northern Wisconsin on the morning of February 14th with lows of -15 F to -30 F. The combination of the bitter cold and light winds created wind chills of -35 F to -40 F across central and north-central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 13, 10:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 13, 10:58 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1058 PM CST Sat Feb 13 2021
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Sunday
Issued at 226 PM CST Sat Feb 13 2021
Light snow was moving across much of the region early this
afternoon. The latest regional radars indicated the back edge
of the snow was moving into west central Wisconsin and will
continue to shift eastward for the remainder of the afternoon
into early this evening.
For tonight, skies will clear allowing for bitterly cold
temperatures and wind chill readings. Based on the latest
guidance values, wind chill readings will fall to around 40 below
zero across central and north-central Wisconsin later tonight into
Sunday morning where a Wind Chill Warning is in effect. For
northeast and east central Wisconsin, a Wind Chill Advisory is in
effect late tonight into Sunday morning for wind chill readings of
25 to 35 below zero. There was some discussion on how to handle
conditions Sunday afternoon into early Sunday evening where
conditions will be above the warning/advisory thresholds.
Contemplated on issuing the warning/advisory into Monday morning.
Per coordination with the long term forecaster and surrounding
offices, will run the headlines until 18z Sunday and then the
midnight shift or the day shift tomorrow can extend/replace
headlines for the Sunday night into Monday morning period.
On Sunday, it will be cold with highs in the single digits below
zero across central and north central Wisconsin and in the single
digits above zero across eastern Wisconsin. Record low maximum
temperatures will probably be set in some spots. Like recent
days, the warmest location will be near Marinette with some
sunshine and downslope winds. The conditions have made this
location the warm spot in our forecast area Thursday and Friday.
.LONG TERM...Sunday Night Through Saturday
Issued at 226 PM CST Sat Feb 13 2021
The core of coldest arctic air will reside over the western Great
lakes region Sunday night, with another night of frigid
temperatures anticipated. Lows will range from around 10 below
zero near the lakeshore to the lower to middle 20s below zero in
north central WI. Although winds will be subsiding as the arctic
high edges east, there should still be enough to produce wind
chills of 25 to 30 below zero in northeast and east central WI,
and 35 to 40 below zero in north central and central WI. Another
round of wind chill advisories/warnings will be needed Sunday
night into Monday morning.
Although very cold temperatures will continue into midweek, a
gradual moderation in temperatures is anticipated through the week,
with highs reaching the 20s by Friday/Saturday.
Will need to consider the potential for lake-effect snow showers
near Lake Michigan, as northeast winds develop Monday night into
Tuesday, then veer east to southeast Tuesday night into Wednesday
night. Although models don't show significant accumulations at
this time, a persistent easterly component to the wind, thermal
troughing over the lake and strong over-water instability suggest
that this bears watching. Also, as low-level flow gets very light
Tuesday night into Wednesday night, the potential for meso-vortex
development increases. Have added slight chance/chance pops
through the period for now.
There are a couple other periods of concern, as the GFS shows a
potential snow storm impacting the region Thursday into Thursday
night, and another shot of lighter snow arriving Saturday. The
ECMWF shows both of these systems passing to our south, so will
stick with the model blend, which maintains a dry forecast with
both systems. Again, something to keep an eye on over the
upcoming week.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1057 PM CST Sat Feb 13 2021
Clear skies will be in place through most of tonight before high
clouds begin to build in during the day Sunday. Conditions are
expected to remain VFR. Temperatures will be very cold tonight
into the day Sunday, which may make any runway treatments less
effective. Some minor blowing snow could impact TAF sites, but
overall impact will be limited.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST Sunday for WIZ012-013-020>022-
031-037>040-045-048>050-073-074.
Wind Chill Warning until noon CST Sunday for WIZ005-010-011-018-
019-030-035-036.
&&
SHORT TERM.....Eckberg
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Feb 13, 2:17 PM CST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
217 PM CST Sat Feb 13 2021
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
217 PM CST Sat Feb 13 2021
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Hazardous travel will linger into this evening as light snow
exits the area.
A Wind Chill Warning and Wind Chill Advisory are in effect tonight
through Sunday morning. Wind chill readings to around 40 below
zero are expected across central and north central Wisconsin. Wind
chills this low could produce frostbite within 10 minutes. Wind
chill readings across northeast and east central Wisconsin are
expected to fall to 25 below to 35 below zero. Wind chills this
low could produce frostbite within 30 minutes.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Dangerously cold weather will continue into the early part of the
work week. Wind chills of 25 below to 40 below zero are expected
again Sunday night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
The National Weather Service in Green Bay would appreciate reports
of snowfall totals in excess of one inch.
LMZ521-522-541>543-142030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
217 PM CST Sat Feb 13 2021
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
The probability for widespread hazardous weather is low.
Eckberg/Kieckbusch
Cold/Wind Chill, Vilas
- When
- February 14, 12:00 AM CST to 10:00 AM CST
- Where
- Vilas forecast zone
- Reported by
- AWOS
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Morning low temperatures fell to -16 to -28 degrees during the morning of February 14th, with light winds allowing wind chills to fall to -35 to -41 degrees.
Cold/Wind Chill, Wood
- When
- February 14, 12:00 AM CST to 10:00 AM CST
- Where
- Wood forecast zone
- Reported by
- ASOS
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
Morning low temperatures fell to -18 to -20 degrees during the morning of February 14th, with light allowing wind chills to fall to -35 to -40 degrees.
Cold/Wind Chill, Lincoln
- When
- February 14, 1:00 AM CST to 9:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- AWOS
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Morning low temperatures fell to -19 to -23 degrees during the morning of February 14th, with light allowing wind chills to fall to -35 to -39 degrees.
Cold/Wind Chill, Marathon
- When
- February 14, 1:30 AM CST to 9:00 AM CST
- Where
- Marathon forecast zone
- Reported by
- AWOS
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Morning low temperatures fell to -18 degrees during the morning of February 14th, with light allowing wind chills to fall to -35 to -40 degrees.
Cold/Wind Chill, Oneida
- When
- February 14, 2:00 AM CST to 8:00 AM CST
- Where
- Oneida forecast zone
- Reported by
- ASOS
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Morning low temperatures fell to -22 degrees during the morning of February 14th, with light allowing wind chills to fall to -35 to -39 degrees.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Heavy Snow in Texas, February 14 to 17, 20213 deaths · $60,000 · 31 events
- Avalanche in Colorado, February 14, 20212 deaths · 2 events
- Ice Storm and Winter Storm in Kentucky, February 14 to 16, 20211 death · 2 injured · 46 events
- Cold in Oklahoma, February 14 to 16, 20211 death · 48 events
- Cold in Texas, February 14 to 16, 2021$31 million · 31 events
- Winter Storm in Kentucky, February 14 to 15, 20211 death · 1 injured · 22 events
- Cold in Texas, February 14 to 16, 20211 death · 21 events
- Cold in Louisiana, February 14 to 16, 20211 death · 17 events
- Winter Storm in Tennessee, February 14 to 15, 2021$13 million · 24 events
- Heavy Snow in Indiana, February 14 to 16, 20214 injured · $675,000 · 39 events
- Winter Storm and Extreme Cold in Missouri, February 14 to 16, 2021$95,000 · 65 events
- Extreme Cold in Missouri, February 14 to 16, 2021111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935151, 935157, 935155, 935156, 935153.